MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38490
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported via email to customer relations: this event happened around 4 pm today (b)(6).A zilver ptx stent was being advanced through a calcified sfa, and it damaged the delivery catheter.At first it was being advanced over an.018 wire, and it wouldn't track, we switched out for an.035 wire and that's when we realized the delivery catheter of the stent deployment system was kinked because it wasn't tracking over the.035 wire.The stent wasn't deployed, and we successfully removed it all in one piece.There was no harm to the patient, and we were able to use a new stent (same size as the previous stent) and that one tracked and was successfully deployed.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 08-jul-2025.
 
Additional Manufacturer Narrative
Device evaluation: 1 unit of lot number c2226304 of zisv6-35-125-7-120-ptx was returned opened not in its original packaging.With the information provided, a physical examination and document-based investigation was conducted.Input received from our medical advisor confirmed that a calcified superficial femoral artery would be considered on-label use unless the lesion prevented stent placement.The device involved in the complaint was evaluated in the laboratory on 13 may 2025.The returned device lab findings and observations can be referred through the attached files.Visual inspection: red safety button returned intact.Crinkling noted along delivery system approx.21cms to 39cm from white distal tip.Functional inspection: device flushes as intended.0.035 inch wire guide unable to pass through device, beyond 38cms from white distal tip.Red safety button pressed.Stent deployed with no issue.Stent examined -no damage observed, gold rivets present on each end.Manufacturing records: prior to distribution, all zisv6-35-125-7-120-ptx devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records for zisv6-35-125-7-120-ptx device of lot number c2226304 did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and label: the precautions section of the instructions for use (ifu0118), which accompanies this device instructs the user "a 0.035 inch (0.89mm) diameter wire guide should be used during tracking, deployment, and removal in order to ensure adequate support of the system" there is evidence to suggest that the customer did not follow the instructions for use.(ifu0118) image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could be attributed to use error.It may be noted the device label indicates a 0.035¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wire guide.As per information provided a 0.018" wireguide was used.The reported issue of the delivery system being kinked consequently making it difficult to track over the wireguide would have been caused by use of the incorrect wireguide.Engineering input also stated that the use of the 0.018" wireguide would not have provided sufficient support to the device, resulting in kinking on the delivery system.Use error complaints are considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.Confirmation of complaint: complaint is confirmed based on visual/functional inspection.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer, there was tracking difficulty experienced when the zilver ptx stent was being advanced.Confirmed quantity of 1 device, confirmed used.According to the initial report, the patient did not suffer any adverse effects.Investigation findings conclude that a definitive root cause could be attributed to use error.It may be noted the device label indicates a 0.035¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wire guide.As per information provided a 0.018" wireguide was used.The reported issue of the delivery system being kinked consequently making it difficult to track over the wireguide would have been caused by use of the incorrect wireguide.Engineering input also stated that the use of the 0.018" wireguide would not have provided sufficient support to the device, resulting in kinking on the delivery system.Use error complaints are considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key21857652
Report Number3001845648-2025-00199
Device Sequence Number11942251
Product Code NIU
UDI-Device Identifier10827002384900
UDI-Public(01)10827002384900(17)260910(10)C2226304
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P100022/S014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2026
Device Model NumberG38490
Device Catalogue NumberZISV6-35-125-7-120-PTX
Device Lot NumberC2226304
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/21/2025
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2025
Supplement Date Received by Manufacturer03/27/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown